| Model Number |
EP8746H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/12/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint number: (b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained: did the event occur during one or multiple patient procedures? ¿ one procedure only what is the total number of procedures? 1.Please clarify how many sutures broke during handling: 10 sutures.Please clarify how many sutures broke during use on the patient: 10 sutures.Could you please confirm how sutures broke during surgery? the sutures broke either during pass through the tissue or when tying the knot.When were the sutures broke (in the package, during removal from package, during handling or during use on the patient)? please specify during handling / and on the patient.Is the product available for return? if yes, please provide contact person and contact details for the return box.I have two open boxes for return.Additional information has been requested: any patient consequences? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent related to: 2210968-2022-03513, 2210968-2022-03514, 2210968-2022-03515, 2210968-2022-03516, 2210968-2022-03517, 2210968-2022-03519, 2210968-2022-03520, 2210968-2022-03521, and 2210968-2022-03522.
Event or Problem Description
It was reported that a patient underwent a cabg on (b)(6) 2022 and suture was used.During the procedure, suture is breaking during surgery.They have opened several boxes and tried with new suture and it is the same issue.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/8/2022.Component code: g07002 no device problem found h3 investigational summary: fifty-two packets of product code ep8746h were returned in ethicon for analysis with the packaging closed.Upon initial inspection of the samples, no external damages were observed on the packets.As per sampling plan visual inspection were performed to thirteen samples, no defects were found on the packages.The samples were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects, damage or suture breakage were noted.Functional test was performed, and the tensile strength result was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.Functional test was performed, and the tensile strength result was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related to: 2210968-2022-03513, 2210968-2022-03514, 2210968-2022-03515, 2210968-2022-03516, 2210968-2022-03517, 2210968-2022-03518, 2210968-2022-03519, 2210968-2022-03520, 2210968-2022-03521, 2210968-2022-03522.